# SDR QMLA2021052420025

- Difficulty date: May 20, 2021
- Submitted: May 24, 2021
- Operation: Air carrier
- Aircraft: N407VV
- Make and model: Bell 407
- Aircraft serial: 53476
- Aircraft time: 11,040 hours, 27,404 cycles
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Transmission
- Part number: 407040006115
- Part serial: A673
- Condition: Ratcheting
- Location: Main Rotor
- Part time: 1,800 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

ON TAKEOFF PILOT HEARD A VERY LOUD "BANG" INSIDE THE CABIN.  PILOT LOWERED POWER AND SET THE AIRCRAFT BACK DOWN WHERE IT STARTED FROM.  DURING INSPECTION BY MAINTENANCE IT WAS FOUND THAT UNDER THE CORRECT CONDITIONS, ROTATING THE TAIL ROTOR CAUSING ROTATION OF THE INPUT SHAFT INTO THE TRANSMISSION WITH NO ROTATION OUT OF THE MAIN ROTOR TRANSMISSION.  THERE WAS A "RATCHETING" FEEL WITH SOME DRAG BUT THERE IS DEFINITELY SLIPPING INSIDE THE TRANSMISSION. ***NOTE THIS AIRCRAFT REMAINS OUT OF SERVICE AT THIS TIME AS REPAIRS ARE STILL IN WORK***
